Jump to content

eddiengambino: took Lexapro 5 mg over 6 months, withdrew due to blood issues 6 weeks ago


eddiengambino

Recommended Posts

eddiengambino

Hello everyone, 

 

I started taking Lexapro 5 mg back at March 1st until September 11th. During the last month before I quit the medication, I started getting stomach issues, malaise, fatigue issues. I was also diagnosed with thrombocytopenia (low platelet disorder).

With all these issues, I told my psych that I was getting these bad side effects, he told me I could quit or taper off in 1-2 weeks. Since the side effects were getting too much, I decided to withdraw. 

 

Initially for the first two days, I was feeling good, just had to go pee a lot. However, for the next 8 days, I was dealing with bloating and stomach pain. It went away though, and then I had a clean window of 10 days where I felt perfectly normal. However, I started to feel bad in my stomach again, and it seemed to coincide with having a irregular sleep schedule (days where I would range from 3 to 6 hours of sleep). I also started noticing I was getting more gas and belching more than usual, but it didn't really bother me. On October 5th, I noticed I started getting major sinus issues and had to clear my throat many times. By October 9th, I started to get major anxiety, which culminated in insomnia for the weekend. On October 11th, I noticed that I started to taste acid in my saliva. On October 12th, I started taking Protonix due to the suspected gastritis and acid reflux. Two days later, I was getting bad heartburns two consecutive days in a row. Even though I started eating less, having a non acidic diet,  and changing my habits, the stomach issues never went away and I still would be getting reflux. 

 

I started seeing a chiropractor on October 20th and he noted that my entire left side of my body was tense, and he proceeded to adjust parts of it including my stomach, which has been helpful. He also taught me ways to relax my stomach. I was also advised by a nutritionist coach to start having a diet with no wheat, no processed grains diet on October 21st. While the diet has worked to eliminate the reflux, I noticed that my insomnia and bad anxiety came back on October 23rd and 24th (maybe due to lesser carbs?)

However the anxiety lessened on the 25th when I ingested a bit more carbs. I was also able to sleep more as I took a 5 mg melatonin supplement with 5 mg GABA and 50 mg  L-Theanine. I was able to sleep from 9:40 PM to 2:00 AM, and fell back asleep around probably 2:30 to 5:00 PM. 

 

 

Lexapro 5 mg started March 1, 2020

Ended Lexapro on September 11, 2020

Currently dealing with w/d symptoms

 

Current supplements: Zarbee's chewable multivitamin tablets, Zarbee's chewable melatonin (5 mg), DGL, Epsom salt (for foot bath), Nature Made D3 supplement 1000iu 25mg

Link to post
  • ChessieCat changed the title to eddiengambino: took Lexapro 5 mg over 6 months, withdrew due to blood issues 6 weeks ago
  • Moderator

Welcome to SA, eddiengambino.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  A list format is best.  You'll need to use a computer rather than a phone.

 

Account Settings – Create or Edit a signature.

 

 Anxiety and insomnia are very common withdrawal symptoms stemming from your fast taper of Lexapro.  

 

 

 
When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that ae single ingredient (not mixed with other types of supplements).
 
Regarding the melatonin, 5mg is a high dose for someone in withdrawal and can cause a paradoxical reaction (keep you awake).  We recommend starting with a very low dose, like .25mg,  and working up to the lowest effective dose.
 
 
This link is about the pros and cons of GABA supplements.
 
 
This is your Introduction topic, where you can complete your drug signature, questions and connect with other members.  We're glad you found your way here.
 
 

 

 

 

 

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
eddiengambino

Thanks for the reply @Gridley

 

Even though I eat fish at least twice a week, I will probably need to supplement with fish oil supplements

 

Regarding the melatonin, I found the 5 mg to be more helpful for me than the 1mg that I tried prior to upping to 5

 

I will just observe for now. 

Lexapro 5 mg started March 1, 2020

Ended Lexapro on September 11, 2020

Currently dealing with w/d symptoms

 

Current supplements: Zarbee's chewable multivitamin tablets, Zarbee's chewable melatonin (5 mg), DGL, Epsom salt (for foot bath), Nature Made D3 supplement 1000iu 25mg

Link to post
  • Moderator
ChessieCat

NEW!!!              INTERVIEW with Altostrata, SA's founder               NEW!!! 

 

ADs:  25 years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015  Current from 14 Nov 2020:  Pristiq 0.50 mg

My tapering program                                      My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

REMINDER TO SELF:  I don't need the drug now, but my still brain does.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy